MAUDE Adverse Event Report: COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the (b)(6) male patient had a picc line in place for 7 days to administer iv antibiotic therapy when it was noted that the line was fractured and leaking at the junction between the hub and the clear flexible tubing.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).Investigation - evaluation.A review of the complaint history, device history record, specifications and trends of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, quality control, trends, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the clear tubing was severed approximately ¾ of the way from the purple hub.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6003947
Report Number1820334-2016-01128
Device Sequence Number80262
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)170828(10)6137961
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date10/28/2016
05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight14